MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL CENTRALIZER 9 MM O.D.; PROSTHESIS, HIP

ZIMMER BIOMET, INC. DISTAL CENTRALIZER 9 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 00500104600 64840676 shell 46 mm o.D.; 00500104428 64785718 liner 28 mm i.D.For use with 44/45/46 mm o.D.Shells; 00801802802 64770377 femoral head sterile; 00785701200 64579834 femoral stem cemented; 00112112001 19da18180 hi-fatigue g bone cem 1x20 g (with gentamicin) x2.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2021 - 00036, 0002648920 - 2021 - 00037, 0002648920 - 2021 - 00038, 0002648920 - 2021 - 00039.
 
Event or Problem Description
It was reported patient underwent a hip hemiarthroplasty for a subcapital hip fracture.During the procedure, the surgeon reports that the patient died from a pulmonary embolism not related to zb products.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that after implantation of a hip hemiarthroplasty (surgery due to a trauma related subcapital hip fracture) in an elderly female, the patient suffered a pulmonary embolism and died intraoperatively.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/ blood clot or fat embolism breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism which can quickly turn fatal.As this is a procedure-related and patient condition related event, the device can be ruled out as causing or contributing to the event.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3; h6.It was reported that after implantation of a hip hemiarthroplasty (surgery due to a trauma related subcapital hip fracture) in an elderly female, the patient suffered a pulmonary embolism and died intraoperatively.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/ blood clot or fat embolism breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism which can quickly turn fatal.As this is a procedure-related and patient condition related event, the device can be ruled out as causing or contributing to the event.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DISTAL CENTRALIZER 9 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11386102
Report Number0001822565-2021-00530
Device Sequence Number3767762
Product Code LPH
UDI-Device Identifier00889024138667
UDI-Public(01)00889024138667(17)280131(10)63892327
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00785900900
Device Lot Number63892327
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Death;
Patient Age89 YR